Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 111, NWS Raleigh, NC

June 22, 2016Stanly County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 22, 2016, 5:34 PM EDT for Stanly County, North Carolina. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2016, 5:34 PM EDT (21:34 UTC)
Expired
Jun 22, 2016, 6:00 PM EDT
In force
26 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Stanly County, NC

The radar

The Columbia radar (KCAE), 155 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.6 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2016-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 125 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2016-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
125 J/kg
Mixed-layer CIN
-160 J/kg
Mixed-layer LCL
1103 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

080 
WUUS52 KRAH 222134
SVRRAH
NCC167-222200-
/O.NEW.KRAH.SV.W.0111.160622T2134Z-160622T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
534 PM EDT WED JUN 22 2016

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN STANLY COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 600 PM EDT

* AT 533 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  MIDLAND...OR 10 MILES SOUTHEAST OF DOWNTOWN CONCORD...MOVING
  SOUTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT MINOR DAMAGE TO ROOFS...SIDING...AND A FEW DOWNED
           TREES. THIS STORM HAS DOWNED TREES AND POWERLINES IN
           CABARRUS COUNTY.

* LOCATIONS IMPACTED INCLUDE...
  LOCUST...OAKBORO AND STANFIELD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3534 8040 3524 8017 3517 8023 3521 8025
      3520 8028 3520 8030 3518 8031 3517 8035
      3518 8037 3517 8039 3517 8042 3516 8044
      3516 8046 3518 8048 3517 8049 3518 8051
TIME...MOT...LOC 2133Z 305DEG 16KT 3527 8050 

HAIL...0.75IN
WIND...60MPH
 
$$

WSS
1 follow-up statement
355 
WWUS52 KRAH 222151
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
551 PM EDT WED JUN 22 2016

NCC167-222201-
/O.EXP.KRAH.SV.W.0111.000000T0000Z-160622T2200Z/
STANLY NC-
551 PM EDT WED JUN 22 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN STANLY COUNTY
WILL EXPIRE AT 600 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RALEIGH.

LAT...LON 3534 8040 3524 8017 3517 8023 3521 8025
      3520 8028 3520 8030 3518 8031 3517 8035
      3518 8037 3517 8039 3517 8042 3516 8044
      3516 8046 3518 8048 3517 8049 3518 8051
TIME...MOT...LOC 2150Z 305DEG 16KT 3527 8050 

$$

WSS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:38 PM EDT, 2 hours 56 minutes earlier.

Area forecast discussion, Jun 22, 2:38 PM EDT, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
238 PM EDT WED JUN 22 2016

.SYNOPSIS...An active northwest flow aloft will prevail over the
Carolinas and Mid-Atlantic through Thursday. A back door cold front
will progress southward through the region Friday into Friday night.

&&

.NEAR TERM /Today and tonight/...
As of 100 PM Wednesday...

A dry low-level airmass (925 mb Td <= 15C) and broken upper level
cloud cover (primarily N/NE) will hinder diurnal destabilization
through early to mid afternoon (suppressing diurnal Cu). However,
rapid destabilization is expected to occur during the mid to late
afternoon in the W/NW Piedmont as rich low-level moisture (925 mb Td
18-19C) advects east of the Appalachians beneath a modified elevated
mixed layer (characterized by 700-500 mb lapse rates on the order of
6.5-7.0 C/km) resulting in moderate MLCAPE (1000-2000 J/Kg.) With
regard to forcing, central NC will remain on the NE periphery of an
upper level ridge [centered over the lower Midwest/Deep South)
through tonight, at the southern fringe of the westerlies in NW flow
aloft. Given a weak mslp/height gradient and the absence of an
impending upper level disturbance /DPVA/ through early/mid
afternoon, expect dry conditions to prevail with highs in the lower
90s. A long-lived MCS and attendant MCV progressing into northern KY
this morning will track SE/ESE into southern WV or southwest VA by
~00Z this evening, with similar activity (additional MCSs) likely to
follow later this evening through tonight. With the above in mind,
expect a chance for convection from 00Z this evening through the
remainder of the night, highest during the late evening hours
(between 00-04Z or 00-06Z). Despite poor diurnal timing, a
conditional potential for an isolated severe thunderstorm will exist
this evening given moderate destabilization and deep layer shear
sufficient for supercells, primarily in the NW piedmont between 7 pm
and midnight. -Vincent

&&

.SHORT TERM /Thursday and Thursday night/...
As of 215 PM Wednesday...

A 1006 mb surface low over the OH valley will weaken and track ESE
toward diffluent flow aloft along the Mid-Atlantic coast on Thursday
as the parent shortwave outpaces the surface low and tracks rapidly
E/ENE across New England toward the Canadian Maritimes. An
associated cold front, oriented roughly west-east in vicinity of the
Mason-Dixon line Thu morning, will track southward into WV/VA Thu
aft/eve before progressing into central NC Thu night. Expect
afternoon highs in the mid/upper 90s Thu as southerly flow
strengthens in response to a tightening MSLP gradient in advance of
the approaching sfc low, with southwest winds becoming sustained at
~15 mph with gusts as high as 20-30 mph. Airmass modification over
the past few days has generally yielded an increasingly favorable
thermodynamic environment from one day to the next. This trend is
expected to persist on Thu, when strong insolation, rich low-level
moisture and relatively steep (6.0-6.5 c/km) mid-level lapse rates
are expected to yield strong instability (MLCAPE ~2500 J/kg) by late
afternoon. Aside from a tighter MSLP gradient and relatively better
(albeit shallow) convergence in the lower levels, forcing is
expected to be similar to today, i.e. the better forcing associated
with small amplitude waves and/or remnant MCS activity in NW flow
aloft is expected shortly after peak heating Thu evening, followed
by increased low-level forcing late Thu night as the back door cold
front progresses into central NC from the north. At this time,
uncertainty in convective evolution is sufficient to preclude
chances greater than 50% Thu eve/night. Given strong instability,
the presence of a modified elevated mixed layer, 25-30 kt deep layer
shear, and DCAPE values 1000-1250 J/kg, deep convection that
develops will either organize along outflow (more likely if
numerous) or become supercells (more likely if isold or sct), with
an attendant threat for damaging winds and/or large hail (quarter to
golf ball size). Uncertainty persists with regard to the evolution
of convection Thu aft/eve, precluding a more detailed analysis of
severe potential at this time. -Vincent

&&

.LONG TERM /Friday through Wednesday/...
As of 238 PM Wednesday..

Backdoor cold front sagging south will be nearly parallel to
prevailing flow, which will be just a bit north of west on Friday.
Not a lot of pressure differential north and south of the front,
either, so this early season front will be slowing to a crawl until
Friday night when upper ridging building in the midwest tips the
flow more northerwesterly to provide some additional momentum. As
such, will have to maintain chance PoPs throughout the day, with a
decreasing trend across the north Friday night as the front edges
south. Modest cool air advection in northeast flow will be most
evident in the northeast, where highs should peak below 85 degrees.
Elsewhere the highs will be mostly in the upper 80s to lower 90s,
but potentially a bit cooler than that if precip is more widespread.
Can expect a fair spread on the lows Friday night as well, with
areas up near the VA border in the mid 60s while the southern
tier bottoms out in the lower 70s.

A delightful weekend is on tap as the front continues its crawl
south on Saturday. Lingering morning showers Saturday across the
south will diminish to negligible by late day. Otherwise, mostly
clear skies are expected through Sunday night, with seasonable
highs from 85 to 90 each day after morning lows from 65 to 70.

Our next cold front will be approaching the mountains Monday
morning, with moisture and temperatures on the rise in southerly
flow ahead of the front. Showers will be on the increase by Monday
afternoon as highs approach 90, with at least chance PoPs for
Tuesday as the front moves across central NC. Highs Tuesday will be
mainly upper 80s, but could be just a bit cooler depending on the
actual timing of the frontal passage. Not much confidence in the
forecast for Wednesday, as the front may be stalled in the vicinity
which would be the focuse for scattered mainly diurnally driven
convection weighted towards the southern tier where the front would
be more likely stall.

&&

.AVIATION /18Z Wednesday through Monday/...
As of 100 PM Wednesday...

24-hr TAF Period: Expect a potential for showers/storms late this
evening into tonight at all terminals. The best overall potential
for convection (and perhaps an isolated severe storm) will occur
between 00-06Z at the INT/GSO/RDU terminals). Otherwise, VFR
conditions will prevail at all terminals. Light SW winds this
afternoon through tonight will strengthen to 12-17 kt sustained with
gusts as high as 25 kt at eastern terminals (FAY/RWI) where the mslp
gradient will be tighter and ~20 kt at INT/GSO/RDU.

Looking Ahead: Showers/storms will be possible at all terminals late
Thursday into Thursday night as a backdoor cold front approaches
from the north. Sub-VFR ceilings and light rain will remain possible
Fri/Fri night as the backdoor cold front progresses southward
through the Carolinas. -Vincent

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Vincent
NEAR TERM...Vincent
SHORT TERM...Vincent
LONG TERM...mlm
AVIATION...Vincent
Hazardous weather outlook, Jun 22, 4:17 AM EDT, 13 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
417 AM EDT WED JUN 22 2016

NCZ038>043-073>078-083>086-088-089-230945-
DAVIDSON-RANDOLPH-CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-
MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-
SAMPSON-
417 AM EDT WED JUN 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HEAT INDEX VALUES WILL RISE TO AROUND 100 DEGREES ON THURSDAY.
HEAT RELATED ILLNESSES ARE POSSIBLE FOR THOSE DOING STRENUOUS
ACTIVITIES OUTDOORS AND THOSE IN POOR HEALTH.

A FEW SEVERE THUNDERSTORMS ARE POSSIBLE DURING THE LATE AFTERNOON
AND EVENING HOURS ON FRIDAY. DAMAGING WIND GUSTS AND LARGE HAIL
WILL BE THE MAIN STORM THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ007>011-021>028-230945-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-
417 AM EDT WED JUN 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED SEVERE STORMS ARE POSSIBLE LATE THIS AFTERNOON THROUGH
TONIGHT ACROSS NORTHERN NORTH CAROLINA. DAMAGING WIND GUSTS OVER
60 MPH AND LARGE HAIL AN INCH IN DIAMETER MAY OCCUR WITH THESE
STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A FEW SEVERE THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON AND
EVENING HOURS THURSDAY... AND AGAIN ON FRIDAY. DAMAGING WIND GUSTS
AND LARGE HAIL WILL BE THE MAIN STORM THREATS.

HEAT INDEX VALUES WILL RISE TO AROUND 100 DEGREES ON THURSDAY.
HEAT RELATED ILLNESSES ARE POSSIBLE FOR THOSE DOING STRENUOUS
ACTIVITIES OUTDOORS AND THOSE IN POOR HEALTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.

GIH

In the hours before

Special weather statement, Jun 22, 3:24 PM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
324 PM EDT WED JUN 22 2016

NCZ038-039-222015-
RANDOLPH   NC-DAVIDSON   NC-
324 PM EDT WED JUN 22 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHWESTERN
RANDOLPH AND EAST CENTRAL DAVIDSON COUNTIES UNTIL 415 PM EDT...

AT 323 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LEXINGTON...MOVING EAST AT 15 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LEXINGTON...THOMASVILLE...LINWOOD...DENTON...GORDONTOWN...MARTHA...
WELCOME AND HIGH ROCK LAKE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3589 8030 3585 7986 3559 7997 3569 8026
      3572 8033 3572 8034
TIME...MOT...LOC 1923Z 282DEG 13KT 3579 8023

WSS
Special weather statement, Jun 22, 4:24 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
424 PM EDT WED JUN 22 2016

NCZ039-040-075-222115-
RANDOLPH   NC-CHATHAM   NC-MOORE   NC-
424 PM EDT WED JUN 22 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN
RANDOLPH...SOUTHWESTERN CHATHAM AND NORTH CENTRAL MOORE COUNTIES
UNTIL 515 PM EDT...

AT 424 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
NORTH CAROLINA ZOO...MOVING SOUTHEAST AT 20 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ASHEBORO...NORTH CAROLINA ZOO...SEAGROVE...HARPERS CROSSROADS...
ULAH AND COLERIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD
OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND. MAKE
SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING
OUTDOOR ACTIVITY.

&&

LAT...LON 3560 7993 3575 7982 3562 7940 3544 7959
TIME...MOT...LOC 2024Z 298DEG 19KT 3564 7980

WSS
Special weather statement, Jun 22, 4:30 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
430 PM EDT WED JUN 22 2016

NCZ073-074-222130-
STANLY   NC-MONTGOMERY   NC-
430 PM EDT WED JUN 22 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF STANLY AND
MONTGOMERY COUNTIES UNTIL 530 PM EDT...

AT 430 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BADIN LAKE...MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ALBEMARLE...TROY...BADIN LAKE...BISCOE...PLYLER...NORWOOD...BADIN...
MOUNT GILEAD...STAR AND CANDOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3550 8030 3551 7977 3528 7971 3525 7970
      3524 7967 3519 7966 3516 7963 3516 7964
      3518 7968 3518 7985 3516 7990 3516 7998
      3514 8002 3514 8007 3517 8011 3519 8011
      3519 8013 3518 8013 3535 8040
TIME...MOT...LOC 2030Z 291DEG 23KT 3545 8017

10
Local storm report, Jun 22, 4:41 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
441 PM EDT WED JUN 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 PM     TSTM WND DMG     3 NW ULAH               35.67N 79.89W
06/22/2016                   RANDOLPH           NC   EMERGENCY MNGR

            TREE REPORTED DOWN BLOCKING ROADWAY AT NC
            HWY 49 AND TOT HILL FARM RD.

&&

NWS RALEIGH NC
IRIS SYSTEM
Local storm report, Jun 22, 4:44 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
444 PM EDT WED JUN 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 PM     TSTM WND DMG     5 WSW ASHEBORO          35.70N 79.90W
06/22/2016                   RANDOLPH           NC   EMERGENCY MNGR

            TREE DOWN BLOCKING ROAD AT BACK CREEK CHURCH
            RD AND STUTTS RD.

&&

KRD
Special weather statement, Jun 22, 5:04 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
504 PM EDT WED JUN 22 2016

NCZ007-008-024-025-222200-
PERSON   NC-DURHAM   NC-ORANGE   NC-GRANVILLE   NC-
504 PM EDT WED JUN 22 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF PERSON...
NORTHWESTERN DURHAM...NORTHEASTERN ORANGE AND WEST CENTRAL GRANVILLE
COUNTIES UNTIL 600 PM EDT...

AT 503 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LEASBURG...OR NEAR ROXBORO...MOVING SOUTHEAST AT 25 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ROXBORO...ROUGEMONT...CONCORD...SURL...BUSHY FORK...MORIAH...
HYCO LAKE...BAHAMA AND LAKE MICHIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3634 7872 3612 7890 3629 7915 3643 7914
      3649 7910
TIME...MOT...LOC 2103Z 303DEG 20KT 3638 7909

WSS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 3:24 PM EDTSpecial Weather StatementRAHDavidson51 min
Jun 22, 4:24 PM EDTSpecial Weather StatementRAHRandolph51 min
Jun 22, 4:30 PM EDTSpecial Weather StatementRAHMontgomery, Stanly60 min
Jun 22, 4:33 PM EDTSevere Thunderstorm WarningRAHChatham, Moore, Randolph32 min
Jun 22, 5:04 PM EDTSpecial Weather StatementRAHPerson56 min
Jun 22, 5:40 PM EDTSpecial Weather StatementRAHMoore50 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.